How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24411
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I am worried that my small dog has ate a few pills of human

Customer Question

i am worried that my small dog has ate a few pills of human buscopan pills. What is the worst situation that can happen and should i be worried right now.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

Thankfully, this medication doesn't pass the blood-brain barrier which minimizes central nervous system adverse effects such as dizziness or ataxia ("drunken sailor") and so the only side effects that might arise are dry mouth (xerostomia), constipation or - at the worst - ileus - transient paralysis of the gastrointestinal tract. It's not a drug we prescribe to dogs but is similar to hyoscyamine which is occasionally prescribed to dogs to address hypermotile gastrointestinal conditions. Please respond with further questions or concerns if you wish.

Related Dog Veterinary Questions